Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Stomach churning post eating. History of food allergies. Acidity or anxiety related?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I seem to have my stomach churning always but after I eat it keeps churning... why ? Is it because I have too much acid or some cause like anxiety ? I have a few food allergies but am not eatting any of those no no foods. My bowel movements are fine. Please advise me why my stomach won't settle. .
Posted Tue, 17 Apr 2012 in Digestion and Bowels
Answered by Dr. Ashish Mittal 3 hours later
Thanks for your query.

Your problem appears due acidity or anxiety or because of both. As you are known case GERD then acidity should be come as first possibility while planning your management.

Apart from that, anxiety is also known to increase acid secretion so it is necessary to rule out anxiety or its treatment for better outcome.

Common symptoms of anxiety include nervousness, restlessness, mild irritability, excessive worry regarding own wellbeing, tremor, muscle spasm like leg cramps/abdominal cramps, heaviness in body, easy fatigability, palpitation, sleep difficulty and dry mouth.

As I believe that more information can help a physician arrive at an accurate diagnosis, I would request you to answer the following questions:
•     Do you have any of the symptoms I have mentioned above?
•     If yes, then what is the duration of symptoms?
•     Is there any family history of anxiety?
•     Do you use alcohol? If yes, then how long have you been using it and what is the frequency of use?
I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Dr Ashish Mittal, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor